MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE ELASTOMER-COATED FOLEY CATHETER KIT; SILICONE FOLEY

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® SILICONE ELASTOMER-COATED FOLEY CATHETER KIT; SILICONE FOLEY
Model Number 710018S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the patient needed a bigger balloon (30 cc) so they tried to overfill 5 cc and it burst.The foley was replaced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.No sample was returned for evaluation.The user failed to follow the instructions provided in the labeling.These provisions were found adequate to prevent the reported event.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "10cc syringe (contains 9cc sterile water) to inflate foley catheter only" and give the instruction "to inflate catheter balloon, insert syringe tip into valve (do not overpenetrate) and depress plunger" with the additional instruction "should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARDEX® SILICONE ELASTOMER-COATED FOLEY CATHETER KIT
Common Device Name
SILICONE FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8708173
Report Number1018233-2019-03171
Device Sequence Number1845124
Product Code EZC
UDI-Device Identifier00801741046551
UDI-Public(01)00801741046551
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number710018S
Device Catalogue Number710018S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1